MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Code Program or Algorithm Execution Failure (4036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter complained of a software issue with a cobas b 221 instrument.The customer alleged that qc for po2 was outside of the acceptable range, however, the qc lock function did not operate correctly.The instrument showed a warning but did not lock.The customer alleged all parameters of the instrument were set to qc lock, however, the multirules setting had been changed and was not set to 2 standard deviations (sd).Due to this change in the settings, patient results were released when they should not have been as qc was outside of the acceptable range.The customer has not alleged any issues with the patient results that were released.The customer lost power on (b)(4) 2023 and questions whether this would have affected the instrument qc settings.The customer has changed the multirules setting back to 2sd and performed a controlled shutdown to lock this setting in.
 
Additional Manufacturer Narrative
The investigation is ongoing.H3 other text : na.
 
Additional Manufacturer Narrative
The investigation found there was no instrument or hardware failure that could have caused the issue.The specific cause of the event was not determined.

Brand Name
COBAS B 221 <6> SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key17165708
Report Number1823260-2023-02030
Device Sequence Number5771849
Product Code CHL
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown